How to come off pramipexole - Restless Legs Syn...

Restless Legs Syndrome

14,566 members9,256 posts

How to come off pramipexole

J296
J296

I've suffered from RLS for 10 years and have been taking pramipexole to relieve the symptoms. My dosage has increaed from 0.088mg per day to 0.7mg per day.

Like so many people on the site, my symptoms have got worse over time. More severe cramps and muscle pain; same synptoms in my arms; earlier occurrence; increasingly poor sleep patterns.

I assume this is augmentation. Having read many of the posts from some very helpful people, I have decided I must try and wean myself off pramipexole. I realise this won't be easy so i'm seeking advice on how I should tackle this.

How quickly can I safely reduce my dosage?

What other medication should I take to help me through this process? Tramadol?

And how long will it take before I notice any improvements?

And what medications would you recommend to replace pramipexole?

Clearly I'll nbeed to speak to my GP about this. But would be very grateful for any advice

Thanks

John

10 Replies
oldestnewest

have you tried magnesium please research magnesium deficiency and symptoms of magnesium deficiency goodluck

J296
J296 in reply to robert1957

Many thanks Robert. I'll definitely look into this.

John

First- the golden rule with tapering off.

Little and slow.

Reduce by .088 each week until you are down to the last two weeks. Stay there for while until you are stable. Then go again. If you have been on it for ten years, then really do not rush things. Have Clonidine and Valium and a shortacting sleeping pill such as Zolpidem, to help over the last week. You may not need any of this stuff at all.

Meanwhile you could be looking at Pregabalin or Gabapentin to take over. Start about three weeks before final closure on the Pramipexol-.

If the final throes of tapering are awful (and they needn't be if you've gone slowly enough) you could ask for Tramadol or codeine- but they can have side effects.

Also, as in any withdrawal, eat and drink healthy, --fruit, juices, vit c etc.

Good luck.

J296
J296 in reply to Madlegs1

That's really helpful. Many thanks

John

If your doctor will allow it, use an opioid to help you. Oxycodone or methadone in low doses.

This should ease your path and could become your primary (and possibly only) medication.

J296
J296 in reply to Parminter

Thanks that's very helpful. .Will discuss this with my GP

John

Hi, the only thing that works for my restless legs is 50mg of tramadol every evening. I'm currently trying to be prescribed Buproprion as an off label prescription as it might be better (I'd rather not be on opiates)

BTW with tramadol it helps me within 40 minutes of taking it

Good luck!

Do you know of any common-ish med textbook that recommends Buproprion? I think I've seen studies, but I'd love to know it has progressed past that stage.

Hi,

As I have recently experienced the same thing I will attempt to recount what I did and what you can expect.

In have been on pram for less than a year but I was told to increase my dosage from .25mg to .5mg. I was augmenting and going through all the classic symptoms. I was totally ignorant at this point having not yet found this amazing website. My sleep doc (who is trying, but not very effective) said it would be ok to ramp down my pram and bridge it with gabapentin.

I started by cutting my pram back to .25mg. It was sheer hell for ten days. Severe rls in my legs at almost all times of the day it also showed up in my arms and chest. The worst was the overwhelming depression. At this point I had found this website so I read and read different peoples experiences and things they had tried. I started taking in addition to the 400 mg of gabapentin a supplement called GABA (500mg) and 300mg of magnesium chelate. Two hours before bedtime I take the gabapentin, the GABA, the magnesium and the pram. I also started an iron supplement. Like I said it took ten days but I eventually settled down and began to sleep pretty well. Then I cut from .25 to .125 mg of pram. Bam! I was back to the withdrawal again for at least another week. I have kept it at .125 and have been sleeping very well as of late. I am a 57 year old male and pretty fit. I have a regular weight lifting regimen and I like cycling and running. Sometimes I think too much exercise may contribute to rls but I don’t want to go back to being overweight and out of shape. If there is a night where something has triggered my rls, maybe a really long bike ride or stress I will take a zolpedin.

I have an appointment with a specialist at Swedish hospital in Seattle next month so I am going to maintain my current medications until then. I would like ultimately to get off pram completely but I am sleeping well now so will wait to see what the specialist suggests.

Good luck in getting off pram. It won’t be easy. I have not tried any opiates. Not sure I want to start down that path.

BJ

Thanks very much BJ. That's really helpful. Will discuss with my GP

You may also like...